Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 15, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at Apr 24, 2004, 9:35 AM CDT for Callahan County, Texas. It was in force for 115 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 24, 2004, 9:35 AM CDT (14:35 UTC)
- Expired
- Apr 24, 2004, 11:30 AM CDT
- In force
- 115 min
- Issued by
- NWS San Angelo, TX
- Area
- Counties, with a storm outline in the text
County Callahan County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 2.6 hours before the alert went out and 264 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1054 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 282 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KSJT 241435 FFWSJT TXC059-241630- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 935 AM CDT SAT APR 24 2004 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * FLASH FLOOD WARNING FOR... CALLAHAN COUNTY IN NORTH CENTRAL TEXAS THIS INCLUDES THE CITY OF BAIRD * UNTIL 1130 AM CDT * AT 935 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AREAS OF MODERATE TO HEAVY RAIN OVER A LARGE PORTION OF CALLAHAN COUNTY. THIS RAIN OVER ALREADY SATURATED GROUND WILL LEAD TO THE POSSIBILITY OF FLASH FLOODING. THE HEAVIEST RAIN IS OVER THE SOUTHERN HALF OF THE COUNTY...AND ADDITIONAL RAIN IS EXPECTED OVER THE NEXT HOUR. TURN AROUND DONT DROWN DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW SAFE PASSAGE. REMEMBER...MOST FLASH FLOOD DEATHS OCCUR IN VEHICLES. LAT...LON 3245 9960 3212 9963 3213 9916 3251 9915 $$ 25
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Apr 24, 3:07 AM CDT, 6 hours 28 minutes earlier.
Area forecast discussion, Apr 24, 3:07 AM CDT, 6 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 307 AM CDT SAT APR 24 2004 .DISCUSSION... SATELLITE IMAGERY SHOWS COLD CLOUD TOPS WITH SAN ANTONIO AREA SEVERE MCS. CLOUDS TOPS OVER WEST CENTRAL TEXAS HAVE WARMED CONSIDERABLY SINCE MIDNIGHT. SOUTH CENTRAL TEXAS CONVECTIVE COMPLEX DEPRIVING WEST CENTRAL TEXAS STORMS OF BETTER INFLOW (850 MB)... THUS THE DIMINISHED SEVERE WEATHER AND FLASH FLOOD THREAT. SO SHOW OVER FOR WEST CENTRAL TEXAS. FOR STORM SUMMARY...SEE OUR LOCAL STORM REPORT (LSR). ABILENE REGIONAL SET A RAINFALL RECORD YESTERDAY...A GAUDY 2.40 INCHES. UNFORTUNATELY...THE STORMS SKIPPED OVER SAN ANGELO REGIONAL...A TRACE EVENT. CITY OF SAN ANGELO DID GET MORE HOWEVER... ESPECIALLY NORTH HALF. PER LOCAL WARNING RADARS...COLD FRONT APPROACHING JUNCTION AND MASON. STILL SOME SHOWERS AND THUNDERSTORMS ON THE SCOPE FROM SONORA TO BROWNWOOD...BUT NOTHING LIKE YESTERDAY EVENING. BROWN COUNTY RECEIVING SOME BENEFICIAL RAINFALL CURRENTLY WITH HOURLY RATES NEAR 1.00 INCHES. TODAY...GFS MODEL OF CHOICE THIS CYCLE...FOR ACKNOWLEDGE THE EXISTENCE OF SEVERE MCS OVER SOUTH CENTRAL TEXAS. UPPER LEVEL LOW NEAR ALBUQUERQUE TO QUICKLY LIFT NORTHEAST INTO THE MISSOURI RIVER VALLEY...BECOMING AN OPEN WAVE IN THE PROCESS. MEANWHILE...THE COLD FRONT WILL PUSH TOWARD I-35 CORRIDOR WITH HIGH PRESSURE BUILDING INTO WEST CENTRAL TEXAS. RAIN CHANCES CONFINED TO MAINLY THE SOUTHEAST COUNTIES BEFORE NOON. WITH THE UPPER LOW AND COLD FRONT PULLING AWAY...RAIN CHANCES DIMINISH THIS AFTERNOON. TONIGHT...COMBINATION OF ZONAL FLOW ALOFT AND SURFACE HIGH PRESSURE TO BRING DRY CONDITIONS...BUT BOUNDARY LAYER MOISTURE REMAINS HIGH. MIGHT BE SOME FOG. SUNDAY AND SUNDAY NIGHT...WIDELY SCATTERED SHOWERS AND THUNDERSTORMS POSSIBLE ACROSS THE EDWARDS PLATEAU AND NORTHWEST HILL COUNTRY WHERE BETTER INSTABILITY AND MOISTURE TO RESIDE. UPPER DISTURBANCE IN NORTHWEST FLOW ALOFT TO AID IN DEVELOPMENT. WITH THE LOSS OF HEATING...STORMS SHOULD FIZZLE BY 9 PM SUNDAY NIGHT. MONDAY AND TUESDAY...A REINFORCING SHOT OF HIGH PRESSURE PROMISES TO BRING PLEASANT TEMPERATURES AND LOW HUMIDITIES. EXTENDED IN DECENT SHAPE. ANOTHER UPPER LOW AND ASSOCIATED COLD FRONT COULD BRING MORE SHOWERS AND THUNDERSTORMS TO THE AREA THURSDAY THROUGH SATURDAY. CONTINUE WET START TO 2004. PERHAPS REGION FINALLY COMING OUT OF PROLONGED DROUGHT OF THE LATE 90S AND EARLY 2000S. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 68 53 75 52 / 20 10 10 10 SAN ANGELO 70 56 77 53 / 30 10 10 10 JUNCTION 71 57 75 52 / 50 20 20 20 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 15/17
Hazardous weather outlook, Apr 24, 4:37 AM CDT, 4 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 437 AM CDT SAT APR 24 2004 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-140- 154-155-168>170-250933- BROWN TX-CALLAHAN TX-COKE TX-COLEMAN TX-CONCHO TX-CROCKETT TX- FISHER TX-HASKELL TX-IRION TX-JONES TX-KIMBLE TX-MASON TX- MCCULLOCH TX-MENARD TX-NOLAN TX-RUNNELS TX-SAN SABA TX-SCHLEICHER TX- SHACKELFORD TX-STERLING TX-SUTTON TX-TAYLOR TX-THROCKMORTON TX- TOM GREEN TX- 437 AM CDT SAT APR 24 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL TEXAS. .DAY ONE... HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. THERE WILL BE SOME LINGERING THUNDERSTORM ACTIVITY THIS MORNING OVER PORTIONS OF WEST CENTRAL TEXAS...ESPECIALLY OVER THE SOUTHEAST COUNTIES BEFORE NOON. .DAYS TWO THROUGH SEVEN... HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 15
In the hours before
Local storm report, Apr 24, 8:27 AM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE SAN ANGELO TX
827 AM CDT SAT APR 24 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1055 PM FLASH FLOOD CLYDE 32.41N 99.49W
04/23/2004 CALLAHAN TX FIRE DEPT/RESCUE
FLOODING CONTINUES THROUGHOUT THE CITY...HOWEVER THINGS
ARE IMPROVING
1024 PM HAIL 1 N GRAPE CREEK 31.60N 100.55W
04/23/2004 1.00 INCH TOM GREEN TX AMATEUR RADIO
QUARTER SIZE HAIL
1015 PM HAIL CARLSBAD 31.60N 100.63W
04/23/2004 1.75 INCH TOM GREEN TX AMATEUR RADIO
0935 PM HAIL 5 W WINTERS 31.97N 100.05W
04/23/2004 1.75 INCH RUNNELS TX FIRE DEPT/RESCUE
0929 PM FLASH FLOOD ABILENE 32.45N 99.73W
04/23/2004 TAYLOR TX BROADCAST MEDIA
BUTTON WILLOW CREEK IS ABOUT ONE FOOT FROM OVER FLOWING.
THIS IS FROM THE CITY OF ABILENE
0928 PM FLASH FLOOD CLYDE 32.41N 99.49W
04/23/2004 CALLAHAN TX FIRE DEPT/RESCUE
WATER BEGINNING TO GET INTO HOMES
0917 PM FLASH FLOOD CLYDE 32.41N 99.49W
04/23/2004 CALLAHAN TX FIRE DEPT/RESCUE
SEVERAL LOW WATER CROSSINGS ARE UNDER WATER AND SEVERAL
DITCHES ARE OVER FLOWING THEIR BANKS
0910 PM FLASH FLOOD ABILENE 32.45N 99.73W
04/23/2004 TAYLOR TX FIRE DEPT/RESCUE
CHERRY STREET CLOSED DUE TO HIGH WATER. RELAYED THROUGH
THE MEDIA.
0901 PM LIGHTNING ABILENE 32.45N 99.73W
04/23/2004 TAYLOR TX BROADCAST MEDIA
LIGHTNING FIRE
0859 PM FLASH FLOOD ABILENE 32.45N 99.73W
04/23/2004 TAYLOR TX BROADCAST MEDIA
WATER RESCUE IN PROGRESS
0857 PM HAIL 1 N BRONTE 31.90N 100.29W
04/23/2004 0.75 INCH COKE TX TRAINED SPOTTER
0830 PM FLASH FLOOD 6 N ALBANY 32.81N 99.30W
04/23/2004 SHACKELFORD TX CO-OP OBSERVER
WATER CONTINUES OVER THE ROAD AT NAIL RANCH.
0810 PM FLOOD ABILENE 32.45N 99.73W
04/23/2004 TAYLOR TX LAW ENFORCEMENT
WATER OVER THE ROAD ACROSS THE NORTHEAST SIDE OF TOWN
0722 PM HAIL 6 SW ALBANY 32.67N 99.37W
04/23/2004 1.75 INCH SHACKELFORD TX LAW ENFORCEMENT
0715 PM FLASH FLOOD 6 N ALBANY 32.81N 99.30W
04/23/2004 SHACKELFORD TX CO-OP OBSERVER
FOYLE CREEK OUT OF ITS BANKS AND WAS OVER RANCH ROAD NEAR
THE NAIL RANCH.
0712 PM HAIL ALBANY 32.73N 99.30W
04/23/2004 2.00 INCH SHACKELFORD TX LAW ENFORCEMENT
0655 PM HAIL 5 N ALBANY 32.80N 99.30W
04/23/2004 1.75 INCH SHACKELFORD TX LAW ENFORCEMENT
0639 PM FLASH FLOOD SWEETWATER 32.47N 100.40W
04/23/2004 NOLAN TX LAW ENFORCEMENT
SOME ROADS UNDER WATER IN SWEETWATER
0610 PM HAIL HAWLEY 32.61N 99.81W
04/23/2004 1.00 INCH JONES TX AMATEUR RADIO
0609 PM HAIL WOODSON 33.01N 99.05W
04/23/2004 0.88 INCH THROCKMORTON TX LAW ENFORCEMENT
0600 PM HAIL 2 S SWEETWATER 32.44N 100.40W
04/23/2004 1.00 INCH NOLAN TX LAW ENFORCEMENT
0600 PM FLASH FLOOD 14 S ROBY 32.54N 100.38W
04/23/2004 FISHER TX LAW ENFORCEMENT
WATER OVER THE ROAD OVER HIGHWAY 70
0600 PM HAIL 3 S SWEETWATER 32.43N 100.40W
04/23/2004 1.75 INCH NOLAN TX BROADCAST MEDIA
RELAYED THROUGH KTXS TV
0552 PM HAIL 1 S SWEETWATER 32.45N 100.40W
04/23/2004 1.75 INCH NOLAN TX FIRE DEPT/RESCUE
0549 PM HAIL SWEETWATER 32.47N 100.40W
04/23/2004 0.75 INCH NOLAN TX LAW ENFORCEMENT
0548 PM HAIL 5 E NOODLE 32.60N 99.97W
04/23/2004 1.75 INCH JONES TX LAW ENFORCEMENT
0542 PM HAIL NOODLE 32.60N 100.05W
04/23/2004 1.00 INCH JONES TX LAW ENFORCEMENT
0525 PM HAIL 7 S ROBY 32.65N 100.38W
04/23/2004 1.00 INCH FISHER TX LAW ENFORCEMENT
0453 PM HAIL SWEETWATER 32.47N 100.40W
04/23/2004 0.75 INCH NOLAN TX LAW ENFORCEMENT
0435 PM HAIL 17 N THROCKMORTON 33.42N 99.18W
04/23/2004 0.88 INCH BAYLOR TX STORM CHASER
0324 PM TORNADO 6 W THROCKMORTON 33.18N 99.28W
04/23/2004 THROCKMORTON TX STORM CHASER
STORM CHASER REPORTED A TORNADO
0321 PM TORNADO 7 W THROCKMORTON 33.18N 99.30W
04/23/2004 THROCKMORTON TX STORM CHASER
SPOTTER REPORTED TWO BREIF TORNADOES
0310 PM HAIL 5 E HASKELL 33.16N 99.65W
04/23/2004 2.75 INCH HASKELL TX BROADCAST MEDIA
0305 PM HAIL 3 E HASKELL 33.16N 99.73W
04/23/2004 1.75 INCH HASKELL TX BROADCAST MEDIA
0249 PM TORNADO 2 S HASKELL 33.16N 99.73W
04/23/2004 HASKELL TX BROADCAST MEDIA
BRIEF ON THE GROUND
0233 PM HAIL RULE 33.18N 99.89W
04/23/2004 0.88 INCH HASKELL TX PUBLIC
0218 PM HAIL 4 W RULE 33.18N 99.96W
04/23/2004 1.00 INCH HASKELL TX LAW ENFORCEMENT
&&
JBThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 7:18 PM CDT | Flash Flood Warning | SJT | Shackelford | 117 min |
| Apr 23, 7:26 PM CDT | Severe Thunderstorm Warning | SJT | Shackelford | 64 min |
| Apr 23, 8:20 PM CDT | Flash Flood Warning | SJT | Taylor | 115 min |
| Apr 23, 8:22 PM CDT | Severe Thunderstorm Warning | SJT | Coke | 53 min |
| Apr 23, 8:26 PM CDT | Flash Flood Warning | SJT | Callahan | 2 hr |
| Apr 23, 8:26 PM CDT | Severe Thunderstorm Warning | SJT | Taylor | 64 min |
| Apr 23, 8:48 PM CDT | Severe Thunderstorm Warning | SJT | Runnels | 57 min |
| Apr 23, 9:32 PM CDT | Flash Flood Warning | SJT | Coke, Runnels | 3 hr |
| Apr 23, 9:44 PM CDT | Severe Thunderstorm Warning | SJT | Tom Green | 61 min |
| Apr 23, 10:01 PM CDT | Severe Thunderstorm Warning | SJT | Coke | 59 min |
| Apr 23, 10:03 PM CDT | Severe Thunderstorm Warning | SJT | Callahan | 27 min |
| Apr 23, 10:30 PM CDT | Flash Flood Warning | SJT | Callahan | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.